Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2001 Sep;24(9 Pt 1):1420-2.
doi: 10.1046/j.1460-9592.2001.01420.x.

Quinidine Induced Electrocardiographic Normalization in Two Patients With Brugada Syndrome

Affiliations
Case Reports

Quinidine Induced Electrocardiographic Normalization in Two Patients With Brugada Syndrome

M Alings et al. Pacing Clin Electrophysiol. .

Abstract

Two patients with Brugada syndrome are presented. The ECGs showed right precordial J waves and ST-segment elevation. Patient 1 was resuscitated from nocturnal ventricular fibrillation, patient 2 was asymptomatic. In only patient 1, flecainide was infused causing monomorphic "malignant" ventricular extrasystoles (R on T), demonstrating the deleterious effect of Class IC antiarrhythmic drugs in Brugada syndrome. However, administration of the Class Ia antiarrhythmic drug quinidine caused normalization of the ECG in both patients. Based on in vitro experiments, agents that reduce the magnitude of Ito-mediated phase 1 have been suggested to normalize ST-segment elevation in Brugada syndrome. This is the first clinical report of such a quinidine induced ECG normalization.

Similar articles

See all similar articles

Cited by 43 articles

See all "Cited by" articles

Publication types

LinkOut - more resources

Feedback